Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 11, 2014, 4:03 PM MDT for Power County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 4:03 PM MDT (22:03 UTC)
- Expired
- Jul 11, 2014, 5:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Power County, ID
The radar
The Pocatello radar (KSFX), 70 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WGUS55 KPIH 112203 FFWPIH IDC077-112300- /O.NEW.KPIH.FF.W.0006.140711T2203Z-140711T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 403 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 500 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR ROCKLAND SOUTH TO ROY. RADAR ESTIMATES UP TO 1 INCH OF RAINFALL IN LESS THAN 30 MINUTES IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4256 11299 4260 11276 4240 11274 4233 11298 $$ PRESTON
1 follow-up statement
672 WGUS75 KPIH 112259 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 459 PM MDT FRI JUL 11 2014 IDC077-112307- /O.EXP.KPIH.FF.W.0006.000000T0000Z-140711T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWER ID- 459 PM MDT FRI JUL 11 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MDT FOR SOUTH CENTRAL POWER COUNTY... THE STORMS NEAR ROY HAVE MOVED EAST INTO THE ARBON VALLEY CREATING ADDITIONAL PROBLEMS THERE. NO OTHER REPORTS OF FLOODING HAVE BEEN REPORTED NEAR ROY. LAT...LON 4256 11299 4260 11276 4240 11274 4233 11298 $$ PRESTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:08 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 11, 2:08 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT FRI JUL 11 2014 .SHORT TERM...THIS AFTERNOONS MAIN IMPACT WILL BE HEAVY RAIN IN SLOW MOVING THUNDERSTORM CELLS. BASED ON MORNINGS UPPER AIR SOUNDINGS THE PRECIPITABLE WATER AMOUNTS RANGE UP TO 1.25 INCHES. INITIAL RADAR ESTIMATES THAT SOME OF THE SLOWER MOVING STORMS SO FAR HAVE PRODUCED UP TO .75 INCHES OF RAINFALL IN THE LESS THAN 1 HOUR. DUE TO THIS HIGH MOISTURE CONTENT AND SLOW MOVEMENT A FLASH FLOOD WATCH WAS ISSUED FOR THE SOUTHEASTERN LOCATIONS OF IDAHO. WIND GUST POTENTIAL FOR THE STORMS NEARS 45 TO 50 MPH WHICH COMBINED WITH HIGH FREEZING LEVEL SHOULD LIMIT THE SEVERE POTENTIAL. SATURDAY WE ARE EXPECTING ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ALONG WITH LIGHT UPPER LEVEL WINDS MAY PRODUCE ANOTHER ROUND OF HEAVY RAIN FOR IMPACT CONCERNS. .LONG TERM...RIDGE OF HIGH PRESSURE SETTLES IN ON SUNDAY WITH WARMING TEMPERATURES BUT A WEAK WEATHER DISTURBANCE SLIDES BY TO THE NORTH OF US ON MONDAY INTO TUESDAY WITH ISOLATED THUNDERSTORM CHANCES ALONG THE IDAHO / MONTANA BORDER. NORTHWEST FLOW AFTERWARDS KEEPS US WARM AND DRY UNTIL FRIDAY. TWO LONG RANGE MODELS HINTING AT TROUGH DEVELOPING BUT STRENGTH AND POSITION LIMIT CONFIDENCE AT THIS POINT SO JUST PLACING CHANCE FOR THUNDERSTORMS AT THIS POINT. PRESTON && .AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY. WILL HAVE AFTERNOON THUNDERSTORMS TODAY AS WELL AS SATURDAY. HAVE VICINITY THUNDERSTORMS AT ALL 4 TAF SITES THIS AFTERNOON AND EARLY EVENING. WILL HAVE WIND GUSTS FROM THUNDERSTORM OUTFLOW BUT OTHER THAN THAT NOT EXPECTING STRONG WINDS THROUGH SATURDAY. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED WET THUNDERSTORMS TODAY ACROSS THE DISTRICT. WITH THE EXCEPTION OF ZONES 475 AND 476 DEWPOINTS ARE VERY ELEVATED AND EXPECT RAIN WHERE THUNDERSTORMS OCCUR. FLOOD WATCHES HAVE BEEN ISSUED FOR A LARGE CHUNK OF SOUTHERN AND EASTERN PARTS OF THE DISTRICT WHERE LOCALLY HEAVY RAIN MAY OCCUR THIS EVENING. EXPECT MORE OF THE SAME CONDITIONS SATURDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING. EXPECT DRIER CONDITIONS SUNDAY UNDER A STRENGTHENING UPPER LEVEL RIDGE. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022>025. &&
In the hours before
Local storm report, Jul 11, 3:00 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD S POCATELLO 42.88N 112.47W
07/11/2014 BANNOCK ID TRAINED SPOTTER
SPOTTER REPORTS THE STREET OF ALAMEDA IN POCATELLO IS
RUNNING LIKE A RIVER AT TIME OF OBSERVATION.
&&
GWICKLUNSpecial weather statement, Jul 11, 3:12 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT FRI JUL 11 2014
IDZ020-023-112215-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
312 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF POPLAR...MOVING SLOWLY NORTH
AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE
WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
POPLAR...
LAT...LON 4337 11164 4342 11183 4370 11176 4367 11162
4363 11161 4363 11144 4360 11131
TIME...MOT...LOC 2111Z 200DEG 5KT 4347 11170
HUSTONSpecial weather statement, Jul 11, 3:27 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
327 PM MDT FRI JUL 11 2014
IDZ019-112230-
CLARK ID-
327 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CLARK COUNTY IN EASTERN IDAHO
AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONIDA TO 25 MILES
SOUTH OF LIMA...MOVING SLOWLY EAST AT 15 MPH. HEAVY RAINFALL ALONG
WITH WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE EAST THROUGH THE MONIDA PASS AREA AND SPENCER THROUGH 415 PM
MDT.
LOCATIONS IMPACTED THROUGH 415 PM MDT INCLUDE...
HUMPHREY...AND SPENCER.
LAT...LON 4423 11238 4425 11282 4444 11284 4451 11274
4449 11254 4447 11250 4448 11246 4446 11239
4453 11236 4457 11229 4457 11223 4454 11220
4453 11210 4457 11187 4452 11183
TIME...MOT...LOC 2126Z 273DEG 11KT 4455 11226 4430 11272
HUSTONSpecial weather statement, Jul 11, 3:52 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
352 PM MDT FRI JUL 11 2014
IDZ023-112245-
BONNEVILLE ID-
352 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PALISADES...MOVING NORTHEAST
AT 5 MPH. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS
UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES SLOWLY
NORTHEAST TOWARD PALISADES THROUGH 450 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN BONNEVILLE COUNTY...
LAT...LON 4309 11124 4317 11146 4343 11135 4332 11104
4325 11103
TIME...MOT...LOC 2151Z 207DEG 2KT 4321 11129
HUSTONSpecial weather statement, Jul 11, 3:55 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT FRI JUL 11 2014
IDZ022-023-112230-
CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-
355 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS PRODUCING LOCALIZED HEAVY RAIN ALONG
INTERSTATE 84 FROM NEAR SWEETZER PASS TO NEAR ROCKLAND TO NEAR INKOM
ON INTERSTATE 15. WATCH FOR HYDROPLANE CONDITIONS IF YOUR ARE
DRIVING ALONG WITH...LOW VISIBILITY AND SMALL STREAM FLOODING IS
POSSIBLE IN THIS RURAL AREA.
LAT...LON 4234 11347 4279 11254 4281 11246 4299 11212
4269 11188 4200 11316
TIME...MOT...LOC 2152Z 257DEG 3KT 4243 11300
PRESTONSpecial weather statement, Jul 11, 3:56 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 356 PM MDT FRI JUL 11 2014 IDZ020-023-112300- BONNEVILLE ID- 356 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR...MOVING SLOWLY EAST AT 5 MPH. VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES EAST THROUGH RURAL CENTRAL BONNEVILLE COUNTY THROUGH 5 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL BONNEVILLE COUNTY... LAT...LON 4361 11176 4350 11145 4330 11165 4338 11187 TIME...MOT...LOC 2155Z 263DEG 3KT 4344 11169 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:35 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Caribou, Cassia, Franklin, Oneida | 40 min |
| Jul 11, 12:59 PM MDT | Flash Flood Watch | PIH | 7 hr | |
| Jul 11, 2:32 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Power | 58 min |
| Jul 11, 2:35 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
| Jul 11, 2:41 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 2 hr |
| Jul 11, 3:12 PM MDT | Special Weather Statement | PIH | Bonneville | 63 min |
| Jul 11, 3:18 PM MDT | Flash Flood Warning | PIH | Cassia | 57 min |
| Jul 11, 3:27 PM MDT | Special Weather Statement | PIH | Clark | 63 min |
| Jul 11, 3:52 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Jul 11, 3:55 PM MDT | Special Weather Statement | PIH | Bannock | 35 min |
| Jul 11, 3:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 4:06 PM MDT | Special Weather Statement | PIH | Teton | 54 min |
| Jul 11, 4:28 PM MDT | Special Weather Statement | PIH | Clark | 62 min |
| Jul 11, 4:39 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 36 min |
| Jul 11, 4:56 PM MDT | Flash Flood Warning | PIH | Power | 64 min |
| Jul 11, 4:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 5:27 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 63 min |
| Jul 11, 5:31 PM MDT | Special Weather Statement | PIH | Oneida | 44 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.